Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 77, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 3, 2019, 9:55 AM CDT for Osage County, Washington County, Oklahoma. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2019, 9:55 AM CDT (14:55 UTC)
- Expired
- Jul 3, 2019, 11:23 AM CDT
- In force
- 88 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Osage County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 74 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1797 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
230 WGUS54 KTSA 031455 FFWTSA OKC113-147-031830- /O.NEW.KTSA.FF.W.0077.190703T1455Z-190703T1830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Tulsa OK 955 AM CDT Wed Jul 3 2019 The National Weather Service in Tulsa has issued a * Flash Flood Warning for... Northeastern Osage County in northeastern Oklahoma... Central Washington County in northeastern Oklahoma... * Until 130 PM CDT. * At 954 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. One to three inches of rain has fallen. Flash flooding is expected to begin shortly. * Some locations that may experience flooding include... Bartlesville... Pawhuska... Dewey... Ochelata... Osage Hills State Park... Bartlesville Municipal Airport... Okesa... Sunset Lake... Nelagoney... Tallant... Pershing... Additional rainfall amounts of one to two inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3683 9581 3655 9581 3660 9634 3683 9638 $$
1 follow-up statement
812 WGUS74 KTSA 031623 FFSTSA Flash Flood Statement National Weather Service Tulsa OK 1123 AM CDT Wed Jul 3 2019 OKC113-147-031632- /O.CAN.KTSA.FF.W.0077.000000T0000Z-190703T1830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Osage OK-Washington OK- 1123 AM CDT Wed Jul 3 2019 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN OSAGE AND CENTRAL WASHINGTON COUNTIES IS CANCELLED... The widespread heavy rain has ended. Scattered showers and storms remain possible this afternoon with locally heavy downpours possible. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3683 9581 3655 9581 3660 9634 3683 9638 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 5:31 AM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jul 3, 5:31 AM CDT, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 531 AM CDT Wed Jul 3 2019 ...UPDATE... .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Main aviation concerns this morning revolve around the ongoing thunderstorm activity across parts of northeast Oklahoma and impacts at mainly the BVO terminal. Satellite and radar trends indicate that this area of thunderstorms is on the downswing, with the southern edge gradually lifting more northward. Expect that the likelihood of having additional TSRA on station this morning at BVO is decreasing, and as such, plan to just carry a VCTS mention for the first couple of hours with no mention of decreased visibility or ceiling. This northward lift should keep it out of TUL and RVS as well. The chance of additional development this afternoon, especially at the NW AR terminals is nonzero but is currently below mentionable levels. && .PREV DISCUSSION... /Issued 334 AM CDT Wed Jul 3 2019/ DISCUSSION... Showers and thunderstorms continue across a small part of northeast Oklahoma early this morning, and some of this activity may linger past sunrise, although the currently observed weakening trend should continue. Once this activity dissipates, afternoon convective coverage today looks to be lower than it has been the past few days. Near daily shower and thunderstorm chances will continue for at least the next week. Thursday may see higher chances over mainly the terrain areas of southeast Oklahoma and northwest Arkansas, and higher chances may also develop over the weekend across mainly northeast Oklahoma and northwest Arkansas as a weak frontal boundary tries to sag south into the area. Convective coverage will likely lessen early next week as an upper ridge builds more strongly over the area. This will also lead to increasing heat, and some places may see afternoon heat index values climb to near 105 by early next week. Overall, only minor changes were made to the National Blend of Models forecast. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....22
Hazardous weather outlook, Jul 3, 4:29 AM CDT, 5 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 429 AM CDT Wed Jul 3 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-040930- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 429 AM CDT Wed Jul 3 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Northeast Oklahoma and Far Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Thunderstorms are ongoing early this morning across portions of northeast Oklahoma, generally to the north of Interstate 44 and along and west of Highway 75. This activity will continue through much of the morning, with additional development possible to the east of the current thunderstorms. Locally heavy rainfall and localized flooding will be the main concern with these thunderstorms. The areal coverage should decrease by the afternoon, although isolated thunderstorm development will remain possible into early evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY THROUGH SATURDAY...Thunderstorm Potential. SUNDAY AND MONDAY...Thunderstorm Potential...Dangerous Heat Potential. TUESDAY...Dangerous Heat Potential. EXTENDED DISCUSSION... Daily thunderstorm chances will continue into early next week as a series of disturbances move through the area. Locally heavy rainfall will remain possible through this time. The upper level ridge will build across the region next week, leading to increased potential for heat and humidity impacts. Triple digit heat index values are expected across much of eastern Oklahoma and west central Arkansas beginning Sunday. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:05 PM CDT | Special Weather Statement | TSA | Pawnee | 25 min |
| Jul 2, 8:34 PM CDT | Special Weather Statement | TSA | Osage | 26 min |
| Jul 2, 11:19 PM CDT | Special Weather Statement | TSA | Washington | 41 min |
| Jul 3, 2:50 AM CDT | Special Weather Statement | TSA | Nowata | 25 min |
| Jul 3, 3:55 AM CDT | Areal Flood Advisory | TSA | Osage, Washington | 4 hr |
| Jul 3, 7:12 AM CDT | Flash Flood Warning | TSA | Osage | 4 hr |
| Jul 3, 7:42 AM CDT | Areal Flood Advisory | TSA | Nowata, Washington | 3 hr |
| Jul 3, 9:11 AM CDT | Areal Flood Advisory | TSA | Osage, Washington | 3 hr |
| Jul 3, 1:54 PM CDT | Special Weather Statement | TSA | Pawnee | 51 min |
| Jul 3, 2:18 PM CDT | Special Weather Statement | TSA | Pawnee | 42 min |
| Jul 3, 2:21 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 39 min |
| Jul 3, 2:53 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 26 min |
| Jul 3, 3:00 PM CDT | Special Weather Statement | TSA | Creek | 45 min |
| Jul 3, 3:06 PM CDT | Special Weather Statement | TSA | Osage | 39 min |
| Jul 3, 3:19 PM CDT | Special Weather Statement | TSA | Creek, Osage | 41 min |
| Jul 3, 3:48 PM CDT | Special Weather Statement | TSA | Washington | 42 min |
| Jul 3, 3:51 PM CDT | Special Weather Statement | TSA | Creek, Tulsa | 24 min |
| Jul 3, 4:14 PM CDT | Special Weather Statement | TSA | Nowata, Rogers, Tulsa, Washington | 46 min |
| Jul 3, 4:49 PM CDT | Special Weather Statement | TSA | Craig, Mayes, Nowata, Rogers | 56 min |
| Jul 3, 5:42 PM CDT | Special Weather Statement | TSA | Craig, Delaware, Ottawa | 63 min |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.